OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 23, Iss. 4 — Apr. 1, 2006
  • pp: 889–893

Formulation of correlations for general-type beams in atmospheric turbulence

Yahya Baykal  »View Author Affiliations


JOSA A, Vol. 23, Issue 4, pp. 889-893 (2006)
http://dx.doi.org/10.1364/JOSAA.23.000889


View Full Text Article

Enhanced HTML    Acrobat PDF (88 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Log-amplitude and phase correlations of general-type beams are formulated in atmospheric turbulence. A general beam is described as the superposition of many sets of multimode contents, each mode being off-axis Hermite–Gaussian. Since the Rytov solution is utilized, the formulas are valid in the weakly turbulent regime. The results are presented in integral forms that should be numerically evaluated for the specific beam type of interest. Our general beam results correctly reduce to the existing solutions for the correlations of limiting-case beams such as higher-order single-mode, multimode, off-axis Hermite–Gaussian, Hermite–sinusoidal-Gaussian, higher-order-annular, flat-topped-Gaussian, and thus naturally fundamental mode, plane, and spherical waves. Scintillation index and phase fluctuations in atmospheric optical links employing such special beams will be examined in future using the results reported here.

© 2006 Optical Society of America

OCIS Codes
(010.1300) Atmospheric and oceanic optics : Atmospheric propagation
(010.1330) Atmospheric and oceanic optics : Atmospheric turbulence
(030.4070) Coherence and statistical optics : Modes
(060.4510) Fiber optics and optical communications : Optical communications

ToC Category:
Atmospheric and Oceanic Optics

History
Original Manuscript: August 12, 2005
Manuscript Accepted: September 16, 2005

Citation
Yahya Baykal, "Formulation of correlations for general-type beams in atmospheric turbulence," J. Opt. Soc. Am. A 23, 889-893 (2006)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-23-4-889

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited